Innovations in Incidence Geometry

Constructing the Tits ovoid from an elliptic quadric

William E. Cherowitzo

Full-text: Open access

Abstract

This note details the construction of the Tits ovoid in PG(3,22e1), e2, starting with an elliptic quadric in this space. The method employs a special type of net replacement which is here called oval derivation applied to a plane representation of the elliptic quadric.

Article information

Source
Innov. Incidence Geom., Volume 8, Number 1 (2008), 73-79.

Dates
Received: 6 August 2007
Accepted: 28 October 2007
First available in Project Euclid: 28 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.iig/1551323144

Digital Object Identifier
doi:10.2140/iig.2008.8.73

Mathematical Reviews number (MathSciNet)
MR2658659

Zentralblatt MATH identifier
1201.51014

Subjects
Primary: 51E21: Blocking sets, ovals, k-arcs

Keywords
elliptic quadrics Tits ovoid plane representation theorem oval derivation

Citation

Cherowitzo, William E. Constructing the Tits ovoid from an elliptic quadric. Innov. Incidence Geom. 8 (2008), no. 1, 73--79. doi:10.2140/iig.2008.8.73. https://projecteuclid.org/euclid.iig/1551323144


Export citation

References

  • A. Barlotti, Un'estensione del teorema di Segre-Kustaanheimo, Boll. Unione Mat. Ital. 10 (1955), 96–98.
  • A. Basile and P. Brutti, Planes and ovals, J. Geom. 13 (1979), 101–107.
  • W. E. Cherowitzo, $\alpha$-flocks and hyperovals, Geom. Dedicata 72 (1998), 221–246.
  • G. Fellegara, Gli ovaloidi di uno spazio tridimensionale de Galois die ordine 8, Atti Accad. Naz. Lincei Rend. 32 (1962), 170–176.
  • D. G. Glynn, Plane representations of oviods, Bull. Belg. Math. Soc. Simon Stevin 5 (1998), 275–286.
  • J. W. P. Hirschfeld, Finite projective spaces of three dimensions, Oxford University Press, Oxford, 1985.
  • C. M. O'Keefe and T. Penttila, Ovoids of $\PG(3,16)$ are elliptic quadrics, J. Geom. 38 (1990), 95–106.
  • ––––, Ovoids of $\PG(3,16)$ are elliptic quadrics, II, J. Geom. 44 (1992), 140–159.
  • ––––, Ovoids with a pencil of translation ovals, Geom. Dedicata 62 (1996), 19–34.
  • C. M. O'Keefe, T. Penttila and G. Royle, Classification of ovoids in $\PG(3,32)$, J. Geom. 50 (1994), 143–150.
  • G. Panella, Caratterizzazione delle quadriche di uno spazio (tridimensionale) lineare sopra un corpo finito, Boll. Unione Mat. Ital. 10 (1955), 507–513.
  • S. E. Payne and J. A. Thas, Finite generalized quadrangles, Pitman, London, 1984.
  • T. Penttila, A plane represenation of ovoids, Util. Math. 56 (1999), 245–250.
  • T. Penttila and C. E. Praeger, Ovoids and translation ovals, J. London Math. Soc. (2) 56 (1997), 607–624.
  • B. Segre, Sui k-archi nei piani finiti di caratteristica 2, Revue de Math. Pures Appl. 2 (1957), 289–300.